MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX05RW
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
Terumo medical corporation received the following reported information: during cardiopulmonary bypass (cpb), bloody fluid leaked from the gas outlet port.No harm to the patient was reported.
 
Additional Manufacturer Narrative
E1: telephone number: requested, unknown e3: occupation: technologist g4: pma/510(k) number: k130280 visual inspection of the actual device upon receipt.- no anomaly such as damage was found.- a competitor's tube was connected to the blood inlet port of the actual device.It was noted that the competitor's tube was connected deep beyond the rib of the blood inlet port.In addition, an attempt to connect a factory-retained 1/4-inch straight connector to the competitor's tube was made.As a result, it was revealed that a gap was generated when they were connected since the inner diameter of the tube was larger than the outer diameter of the connector.The inner diameter of the competitor's tube was approximately 7.4 mm.Leak test of the actual device - after a 5/16-inch connector was connected to the competitor's tube that was connected to the actual device, colored saline solution was circulated.As a result, the saline solution leaked at the connection between the blood inlet port and the competitor's tube and dripped down on to the gas-out port.- after the competitor's tube was disconnected, a factory retained 1/4-inch tube was connected, and a colored saline solution was circulated.As a result, no leaks were observed.- the blood outlet port of the actual device was clamped, and a pressure of 2kgf/cm2 was applied to the blood channel from the blood inlet port.As a result, no leaks were observed.Magnifying inspection of the blood inlet port of the actual device - no anomaly such as damage was found.- no anomaly was found in the dimensions of the blood inlet port compared to the current product.The manufacturing record and the shipping inspection record of the actual sample - no anomaly was found.Past complaint file of the involved product code and lot number - no similar complaints have been reported for the involved product code and lots.[cause of occurrence/conclusion] based on the investigation results, no leakage was observed when a factory-retained tube was connected to the actual device.A leak was observed when the competitor's tube was connected to the blood inlet port of the actual device.Since the competitor's tube was not fit properly to a factory-retained 1/4-inch straight connector, it was inferred that the competitor's tube was the one with an inner diameter larger than 1/4 inch.However, as it could not be confirmed that the competitor's tube we received was the same tube that had used with the actual device during the event, it was not possible to clarify the cause of the occurrence.Relevant ifu reference: the ifu (capiox fx05) has the following warning and method of operation regarding leakage.- do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx25 oxygenator and reservoir.- connect 1/4" (6.4 mm) pump line to the reservoir outlet port.Connect the other end to 1/4" (6.4 mm) blood inlet port of oxygenator.Terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya-shi, shizuoka 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key24233835
Report Number9681834-2026-00007
Device Sequence Number8971539
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public(01)04987350781772(17)280430(10)250512
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX05RW
Device Catalogue NumberCX*FX05RW
Device Lot Number250512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Initial Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown